Alert archive / South Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 55, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 11, 2014, 12:58 AM EDT for Fairfield County, Newberry County, Richland County, South Carolina. It was in force for 51 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2014, 12:58 AM EDT (04:58 UTC)
- Expired
- Jun 11, 2014, 1:49 AM EDT
- In force
- 51 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Fairfield County, SC, Newberry County, SC, Richland County, SC
The radar
The Columbia radar (KCAE), 59 km from the middle of the area, began a volume at 04:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 1:12 AM EDT | TSTM WND DMG | 5 Ne Newberry, SC | TREES DOWN ON A HOUSE ON MT. BETHEL GARMANY RD. NO INJURIES. |
| Jun 11, 1:21 AM EDT | TSTM WND DMG | 5 Nnw Pomaria, SC | TREES DOWN ON GRAHAM RD AT GRAHAM CEMETERY RD. |
| Jun 11, 1:21 AM EDT | TSTM WND DMG | 9 Nw Newberry, SC | TREES DOWN ON US HWY 76 AND RAMAGE RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 5.0 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1551 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1364 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
111
WUUS52 KCAE 110458
SVRCAE
SCC039-071-079-110600-
/O.NEW.KCAE.SV.W.0055.140611T0458Z-140611T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
1258 AM EDT WED JUN 11 2014
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN FAIRFIELD COUNTY IN CENTRAL SOUTH CAROLINA
NEWBERRY COUNTY IN CENTRAL SOUTH CAROLINA
NORTHWESTERN RICHLAND COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 200 AM EDT
* AT 1251 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS WITH DAMAGING WIND. THE CLUSTER EXTENDED
FROM WESTERN LAKE MURRAY TO CHAPPELLS. MOVEMENT WAS NORTH AT
35 MPH.
* SOME COMMUNITIES IN THE WARNING AREA INCLUDE WHITMIRE...PROSPERITY
AND NEWBERRY
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV
TO RELAY SEVERE WEATHER REPORTS.
LAT...LON 3456 8118 3415 8117 3417 8130 3420 8134
3418 8138 3425 8192 3432 8187 3437 8178
3453 8165 3453 8162 3445 8153 3449 8149
3450 8143 3458 8142
TIME...MOT...LOC 0457Z 183DEG 35KT 3418 8168
$$2 follow-up statements
977
WWUS52 KCAE 110521
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
121 AM EDT WED JUN 11 2014
SCC039-071-079-110600-
/O.CON.KCAE.SV.W.0055.000000T0000Z-140611T0600Z/
FAIRFIELD SC-NEWBERRY SC-RICHLAND SC-
121 AM EDT WED JUN 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM EDT
FOR RICHLAND...NEWBERRY AND FAIRFIELD COUNTIES...
AT 118 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A CLUSTER OF THUNDERSTORMS EXTENDING FROM MONTICELLO ON SOUTHWEST
FAIRFIELD COUNTY WESTWARD THROUGH NEWBERRY. MOVEMENT WAS NORTH AT
35 MPH.
THE THUNDERSTORMS CONTAINED WIND GUSTS OF 40 TO 60 MPH...ALONG WITH
HEAVY DOWNPOURS AND FREQUENT LIGHTNING.
REPORT DAMAGING WIND OR HAIL TO YOUR COUNTY SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV OR EMAIL US
AT CAEWX@NOAA.GOV
TO RELAY SEVERE WEATHER REPORTS.
LAT...LON 3456 8118 3415 8117 3417 8130 3420 8134
3418 8138 3425 8192 3432 8187 3437 8178
3453 8165 3453 8162 3445 8153 3449 8149
3450 8143 3458 8142
TIME...MOT...LOC 0518Z 183DEG 35KT 3438 8167
$$821
WWUS52 KCAE 110549
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
149 AM EDT WED JUN 11 2014
SCC039-071-079-110558-
/O.CAN.KCAE.SV.W.0055.000000T0000Z-140611T0600Z/
FAIRFIELD SC-NEWBERRY SC-RICHLAND SC-
149 AM EDT WED JUN 11 2014
...THE SEVERE THUNDERSTORM WARNING FOR RICHLAND...NEWBERRY AND
FAIRFIELD COUNTIES IS CANCELLED...
RADAR INDICATES WINDS HAVE DIMINISHED TO BELOW SEVERE CRITERIA.
REPORT DAMAGING WIND OR HAIL TO YOUR COUNTY SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV OR EMAIL US
AT CAEWX@NOAA.GOV
TO RELAY SEVERE WEATHER REPORTS.
LAT...LON 3456 8118 3415 8117 3417 8130 3420 8134
3418 8138 3425 8192 3432 8187 3437 8178
3453 8165 3453 8162 3445 8153 3449 8149
3450 8143 3458 8142
TIME...MOT...LOC 0548Z 183DEG 35KT 3467 8165
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 10:50 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 10, 10:50 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 1050 PM EDT TUE JUN 10 2014 .SYNOPSIS... AN APPROACHING UPPER-LEVEL LOW WILL CAUSE AN INCREASE IN RAIN CHANCES WEDNESDAY THROUGH FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS SHOULD DEVELOP EACH DAY INTO THE WEEKEND AS A SERIES OF LOWS MOVES ACROSS THE REGION. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... HAVE INCREASED POPS IN THE CSRA. RADAR SHOWS THUNDERSTORMS APPROACHING FROM THE SOUTH. RADAR ALSO INDICATES THE SEA-BREEZE BOUNDARY AND OUTFLOW BOUNDARY FROM CONVECTION TO THE WEST WILL BE INTERSECTING IN THIS AREA. THE 1000 PM ANALYSIS SHOWED A WEAK SURFACE TROUGH IN THE WEST PART OF THE FORECAST AREA. CONVERGENCE ASSOCIATED WITH THIS FEATURE MAY SUPPORT ADDITIONAL THUNDERSTORMS OVERNIGHT. ALSO...THE H5 MID-LEVEL SHORTWAVE RIDGE THAT LIKELY HELPED LIMIT CONVECTION EARLIER WILL BE SHIFTING FARTHER NORTHEASTWARD. THE RAP INDICATED SOME H5 COOLING FROM THE WEST. THE 16Z HRRR KEEPS MOST OF THE CONVECTION WEST OF THE FORECAST AREA OVERNIGHT CLOSER TO COOLER TEMPERATURES ALOFT AND DEEPER MOISTURE. STILL EXPECT LITTLE COVERAGE DURING THE EARLY MORNING HOURS BECAUSE OF NOCTURNAL COOLING AND THE WEAK SURFACE FEATURE THAT THE RAP SHOWS DISSIPATING. THE TEMPERATURE FORECAST WAS CONSISTENT WITH LOWS NEAR 70. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... MAIN UPPER-LEVEL TROUGH CONTINUES TO TREK EASTWARD THROUGH THE SHORT-TERM PERIOD. THIS TROUGH DOES TRY TO CLOSE OFF THURSDAY AS IT MOVES THROUGH THE TENNESSEE VALLEY. THE CAROLINAS REMAIN IN A SOUTHERLY FLOW REGIME THROUGH THE PERIOD. EXPECT AIR MASS TO REMAIN MOIST. WITH THE CENTER OF THE LOW NEARING THE CWA THROUGH THE PERIOD...EXPECT AT LEAST SCATTERED AFTERNOON SHOWER AND THUNDERSTORM COVERAGE THROUGH THE DAYTIME AND EARLY EVENING HOURS EACH DAY. WITH ADDITIONAL CLOUD COVER POSSIBLE...TEMPERATURES WILL REACH THE UPPER 80S TO LOWER 90S DURING THE DAY. OVERNIGHT LOWS IN THE UPPER 60S. && .LONG TERM /FRIDAY THROUGH TUESDAY/... NOT MUCH CHANGE IN THE OVERALL LONGER TERM FORECAST. THE CURRENT LOW WILL OPEN UP AND TRACK TO THE NORTHEAST OF THE REGION FRIDAY INTO FRIDAY NIGHT. THIS WILL BE REPLACED BY ANOTHER LOW OFF TO THE WEST OF THE REGION THROUGH THE WEEKEND. GFS AND ECMWF DO SHOW SOME DIFFERENCES IN THE STRENGTH AND TIMING OF THE WEEKEND LOW...BUT IN GENERAL STILL EXPECT UNSETTLED WEATHER WITH AFTERNOON SHOWERS AND THUNDERSTORMS POSSIBLE INTO EARLY NEXT WEEK. MONDAY AND TUESDAY MAY BEGIN TO SEE THE OVERALL UPPER PATTERN FLATTEN BRIEFLY ACROSS THE REGION. TEMPERATURES WILL REMAIN GENERALLY IN THE LOWER TO MIDDLE 90S FOR DAYTIME HIGHS...WITH OVERNIGHT LOWS IN THE UPPER 60S TO LOWER 70S. && .AVIATION /03Z WEDNESDAY THROUGH SUNDAY/... OUTFLOWS FROM THUNDERSTORMS TO THE WEST AND THE SEA BREEZE HAVE COMBINED TO GENERATE ADDITIONAL THUNDERSTORMS SOUTH OF AGS/DNL. THESE CELLS ARE MOVING NORTHWARD AND WILL MOVE INTO AGS/DNL OVER THE NEXT HOUR ALONG WITH GUSTY WINDS AND HEAVY RAIN. WITH ADDITIONAL OUTFLOWS AND INSTABILITY REMAINING MODERATE EXPECT THE CELLS TO CONTINUE MOVING TOWARD THE CAE/CUB/OGB SITES OVER THE NEXT COUPLE OF HOURS. HAVE BROUGHT THUNDERSTORMS INTO AGS/DNL BEGINNING AT 0330Z AND THE CAE/CUB/OGB SITES BETWEEN 04Z AND 0430Z. WITH THE RAINFALL FOG POTENTIAL FOR AGS/OGB IS ALSO INCREASING...HOWEVER THIS COULD BE OFFSET BY THUNDERSTORMS WINDS SO WILL NOT INCLUDE FOG ATTM. FORECAST FOR 08Z ONWARD REMAINS UNCHANGED. EXTENDED AVIATION OUTLOOK...SCATTERED THUNDERSTORMS EACH DAY MAY CAUSE BRIEF MVFR CIGS/VSBYS. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Jun 10, 9:41 PM EDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 941 PM EDT TUE JUN 10 2014 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-120145- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 941 PM EDT TUE JUN 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 10, 10:39 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
1039 PM EDT TUE JUN 10 2014
GAZ077-110330-
BURKE-
1039 PM EDT TUE JUN 10 2014
...STRONG THUNDERSTORMS WILL IMPACT PARTS OF BURKE COUNTY...
AT 1037 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS APPROACHING BURKE COUNTY FROM THE SOUTH. THESE
STORMS WILL AFFECT MUCH OF THE COUNTY DURING THE 1100 PM TO 100 AM
TIME FRAME.
THE STORMS WILL LIKELY CONTAIN WIND GUSTS NEAR 40 MPH...FREQUENT
LIGHTNING...AND VERY HEAVY DOWNPOURS. SMALL HAIL MAY OCCUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV TO RELAY
SEVERE WEATHER REPORTS. &&
LAT...LON 3283 8232 3293 8228 3308 8230 3312 8228
3309 8160 3306 8157 3301 8159 3291 8176
3294 8182 3294 8188 3292 8196 3291 8209
3288 8212 3282 8214 3281 8216 3280 8222
TIME...MOT...LOC 0237Z 184DEG 27KT 3289 8198Special weather statement, Jun 10, 11:29 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
1129 PM EDT TUE JUN 10 2014
GAZ063>065-077-SCZ030-110430-
AIKEN-BURKE-COLUMBIA-MCDUFFIE-RICHMOND-
1129 PM EDT TUE JUN 10 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF RICHMOND...
MCDUFFIE...BURKE...COLUMBIA AND AIKEN COUNTIES THROUGH 100 AM EDT...
AT 1127 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
A CLUSTER OF THUNDERSTORMS MOVING INTO THE CENTRAL SAVANNAH RIVER
AREA FROM THE SOUTH. THESE STORMS WILL AFFECT THE AREA THROUGH
1230 AM.
EXPECT WIND GUSTS NEAR 40 MPH...FREQUENT LIGHTNING...AND HEAVY
DOWNPOURS. PONDING OF WATER WILL OCCUR IN POOR-DRAINAGE AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV TO RELAY
SEVERE WEATHER REPORTS. &&
LAT...LON 3360 8210 3353 8201 3359 8194 3357 8128
3318 8177 3315 8227 3322 8224 3326 8226
3331 8234 3335 8255 3341 8255 3360 8265
TIME...MOT...LOC 0327Z 187DEG 22KT 3347 8194Local storm report, Jun 11, 12:24 AM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1224 AM EDT WED JUN 11 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM TSTM WND DMG 1 N CLEARWATER 33.52N 81.91W
06/11/2014 AIKEN SC LAW ENFORCEMENT
SC HIGHWAY PATROL REPORTS TREE DOWN ON
LAKEVIEW DR. AT CLEARWATER RD.
&&
NWS COLUMBIA SC
IRIS SYSTEMLocal storm report, Jun 11, 12:26 AM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1226 AM EDT WED JUN 11 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM TSTM WND GST 2 NNE EVANS 33.55N 82.13W
06/11/2014 M56 MPH COLUMBIA GA PUBLIC
PUBLIC REPORTED SMALL TO MEDIUM TREE LIMBS
DOWN AND A MEASURED 56 MPH WIND GUST ON HER
PERSONAL WEATHER STATION.
&&
NWS COLUMBIA SC
IRIS SYSTEMThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 11:29 PM EDT | Special Weather Statement | CAE | Aiken | 61 min |
| Jun 10, 11:54 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Edgefield, McCormick, Saluda | 51 min |
| Jun 11, 12:19 AM EDT | Severe Thunderstorm Warning | CAE | Aiken, Edgefield, Lexington, McCormick, Newberry, Richland and 1 more | 56 min |
| Jun 11, 1:33 AM EDT | Special Weather Statement | CAE | Fairfield | 27 min |
| Jun 11, 1:34 PM EDT | Special Weather Statement | CAE | Edgefield | 56 min |
| Jun 11, 1:45 PM EDT | Severe Thunderstorm Warning | CAE | Edgefield | 45 min |
| Jun 11, 3:05 PM EDT | Special Weather Statement | CAE | Saluda | 25 min |
| Jun 11, 3:28 PM EDT | Special Weather Statement | CAE | Saluda | 47 min |
| Jun 11, 4:03 PM EDT | Special Weather Statement | CAE | Aiken, Barnwell | 42 min |
| Jun 11, 4:19 PM EDT | Special Weather Statement | CAE | Fairfield | 26 min |
| Jun 11, 4:24 PM EDT | Severe Thunderstorm Warning | CAE | Lexington, Newberry | 35 min |
| Jun 11, 4:50 PM EDT | Areal Flood Advisory | CAE | Lexington, Richland | 3 hr |
| Jun 11, 4:57 PM EDT | Special Weather Statement | CAE | Bamberg | 63 min |
| Jun 11, 5:05 PM EDT | Flash Flood Warning | CAE | Richland | 3 hr |
| Jun 11, 5:07 PM EDT | Special Weather Statement | CAE | Richland | 23 min |
| Jun 11, 5:36 PM EDT | Special Weather Statement | CAE | Fairfield | 39 min |
| Jun 11, 6:00 PM EDT | Special Weather Statement | CAE | Kershaw | 60 min |
| Jun 11, 6:39 PM EDT | Special Weather Statement | CAE | Kershaw, Lancaster | 66 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.